MAUDE Adverse Event Report: MERIL LIFE SCIENCES PVT. LTD. MOZECTM RX PTCA BALLOON DILATATION CATHETER; RAPID EXCHANGE PTCA BALLOON DILATATION CATHETER

MERIL LIFE SCIENCES PVT. LTD. MOZECTM RX PTCA BALLOON DILATATION CATHETER; RAPID EXCHANGE PTCA BALLOON DILATATION CATHETER
Model Number MOZ20012
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of device history records including raw material inspection, in process & finished product inspection does not reveal any discrepancy relevant to the batch under investigation, which confirms that there is no indication of a product related quality deficiency associated to this batch.Additionally, a review of the complaint history identified no other incidents reported from this lot.Based on the available information there is no evidence to suggest that the event was design or manufacturing related.Neither the dhr review nor complaint history review suggest that the reported failures could be related to the design or the manufacturing process.
 
Event or Problem Description
The target lesion was severely calcified and moderately tortuous.The device was prepped normal as per the ifu.The product was inspected prior to use and appeared to be normal.There were no kinks or other damages noted prior to the insertion of the product into the patient.The physician experienced resistance/friction while crossing the target lesion and the device failed to cross the lesion.No inflation/deflation were performed.The catheter was then retracted from the patient, while removing no excess force was used.Upon removal from the patient, the physician noticed that the rx port was extremely twisted.
 
Additional Manufacturer Narrative
Review of device history records including raw material inspection, in process & finished product inspection, does not reveal any discrepancy relevant to the batch under investigation, which confirms that there is no indication of a product related quality deficiency associated to this batch.Moreover, review of the complaint history identified no other incidents reported from this lot.The instructions for use (ifu) of mozec cautions users to examine the ptca catheter prior to the angioplasty to verify functionality and to ensure that its size and shape are suitable for the specific procedure for which it is to be used.The ifu instructs any product with damage to not be used.Per reported event description, the product was inspected prior to use and appeared to be normal and there were no kinks or other damages noted prior to the insertion of the product into the patient.Based on the event description and the condition of the returned catheter, and the most probable root cause is operational context.Based on the available information there is no evidence to suggest that the event was design or manufacturing related.Neither the dhr review nor the returned product analysis including complaint history review suggests that the reported failures could be related to the design or the manufacturing process.- attachment: [complaint evaluation report_moz-pc18-032.Pdf].
 
Event or Problem Description
The target lesion was severely calcified and moderately tortuous.The device was prepped normal as per the ifu.The product was inspected prior to use and appeared to be normal.There were no kinks or other damages noted prior to the insertion of the product into the patient.The physician experienced resistance/friction while crossing the target lesion and the device failed to cross the lesion.No inflation/deflation was performed.The catheter was then retracted from the patient while removing no excess force was used.The physician noticed that the rx port was extremely twisted.The patient was male.There was no damage noted to the packaging of the device and the device was removed from the package without encountering any difficulty.There was no difficulty in removing the product from the hoop and protective balloon cover.The product was inspected prior to use and appeared to be normal.There were no kinks or other damages noted prior to the insertion of the product into the patient.The device was not advanced with the indeflator connected to the hub.There was no resistance experienced while inserting the balloon through the rotating hemostatic valve.There was no torque applied while maneuvering the device to the target lesion.The catheter was never in an acute bend condition.Resistance was experienced while crossing the target lesion and the device did not cross the target lesion.No inflation/deflation was performed.The balloon catheter was never wrapped around the guide wire and no excessive force used during withdrawal.

Brand Name
MOZECTM RX PTCA BALLOON DILATATION CATHETER
Common Device Name
RAPID EXCHANGE PTCA BALLOON DILATATION CATHETER
Manufacturer (Section D)
MERIL LIFE SCIENCES PVT. LTD.
survey number 135/139
bilakhia house, muktanand marg
chala, vapi, gujarat 39619 1
IN  396191
MDR Report Key8254271
Report Number3009613036-2018-00029
Device Sequence Number16626601
Product Code LOX
UDI-Device Identifier18904224907581
UDI-Public18904224907581
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K131169
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2021
Device Model NumberMOZ20012
Device Catalogue NumberMOZ20012
Device Lot NumberUMOD88
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2019
Initial Date Received by Manufacturer 12/21/2018
Supplement Date Received by Manufacturer12/21/2018
Initial Report FDA Received Date01/16/2019
Supplement Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1